Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Pain in the abdomen, migraines, nausea and delayed periods.Not pregnant. Had UTI in past. Can stress be the reason?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
I moved to a new city recently and started college, I don't know if stress has caused all of this.. I missed my period this last month and in November I also missed my period. I am about 4 weeks late. I have taken 2 HPT's and they are both negative. But I have a dull ache in my left abdomen, my ovary perhaps? and I have been having migraines and nausea. My breasts are tender to the touch as well. I also have a weird discharge, that is kind of heavy at times, but no blood. I had a UTI a few weeks ago and it had blood in it when I went to the bathroom.I just dont feel like myself and I am getting really worried. Please help!
Posted Sat, 5 May 2012 in Women's Health
Answered by Dr. Rakhi Tayal 25 minutes later
Thanks for posting your query.
Delay in the periods can be caused by hormonal imbalance, emotional upset, anxiety, stress, or other medical conditions that affect the ovaries, uterus, hypothalamus, or pituitary gland. Since your pregnancy tests are negative, pregnancy is ruled out.
Changing to a new place and stress can cause a delay in the periods.
The mild symptoms that you are having - mild pain abdomen, nausea, migraines, tender breasts, etc. are all likely to be related to pre menstrual syndrome. As soon as the period begins, these symptoms will subside.
An increased vaginal discharge if it associated with change in smell, color or consistency is indicative of a vaginal infection- it usually reflects an infection of either bacterial, fungal or parasitic origin. It is impossible to guess what the cause is without the benefit of examining you and performing a microscopic exam of the discharge.

In the absence of being able to do this you could try an over the counter preparation to treat a possible fungal cause. This would be clotrimazole and is used once daily at bedtime for at least 3 days. It is a topical cream actually which is inserted into the vagina.
Since your period is already 4 weeks late, you need hormonal treatment for withdrawal bleeding to happen. I recommend you to see your gynecologist for an examination and appropriate medical management.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Pain in the abdomen, migraines, nausea and delayed periods.Not pregnant. Had UTI in past. Can stress be the reason? 2 hours later
Thank you for your quick response. What would the hormonal treatment for withdrawl bleeding entail?

Thank you!
Answered by Dr. Rakhi Tayal 2 hours later

Thanks for writing again.

As I explained in my earlier reply, hormone disturbance can prevent menstruation. Hence a synthetic hormone similar to the naturally occurring sex hormone, progesterone is supplemented for 3-5 days. On stopping the treatment, withdrawal bleeding usually starts within 72 hours.

This way we can re-programme your menstrual cycle.

I encourage you to visit your gynecologist who can prescribe you these pills. You can try them under his/her guidance.

Hope my answer is helpful. Do accept my answer in case you do not have further queries.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor